Jump to content

Photo

Possible Side Effects Of Spiro--Weight Gain, Depression, Muscle Pain? Am I Alone? (Read On Please)


This topic has been archived. This means that you cannot reply to this topic.
31 replies to this topic

#21 cinnamon_stix

cinnamon_stix

    Member

  • Members
  • Posts & Likes
    Posts: 114
    Likes: 5
About Me
  • Joined: 24-March 11

Posted 30 July 2012 - 07:13 PM

i never really thought about that. i just read that spiro only is effective at doses of 100 mg and higher. ive been thinking about restarting the medication, but at a lower dose. you just might be right.

#22 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 3,043
    Likes: 432
About Me
  • Joined: 06-June 11

Posted 31 July 2012 - 09:12 AM

i never really thought about that. i just read that spiro only is effective at doses of 100 mg and higher. ive been thinking about restarting the medication, but at a lower dose. you just might be right.


I gained some weight on 100mg a day but it cleared my skin beautifully. I am not as small as you, but still pretty small. I cut down to 50mg a day. A month later I am still clear and a few pounds have come off.

Spiro mutes androgens. This is good for acne. You still need some androgen activity in your body to be healthy though. I'm guessing this is why I gained some weight, I reduced my androgen activity too much for my size on 100mg.

#23 cinnamon_stix

cinnamon_stix

    Member

  • Members
  • Posts & Likes
    Posts: 114
    Likes: 5
About Me
  • Joined: 24-March 11

Posted 31 July 2012 - 08:01 PM

im happy your still clear on 50! are you still taking it?

#24 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 3,043
    Likes: 432
About Me
  • Joined: 06-June 11

Posted 02 August 2012 - 03:06 PM

im happy your still clear on 50! are you still taking it?


Yes, spiro is not something you can wean yourself off of, at least according to the studies. It doesn't make any permanent changes in your body, so once you quit it, it stops preventing acne.

#25 Iris9

Iris9

    New Member

  • Members
  • Posts & Likes
    Posts: 16
    Likes: 1
About Me
  • Joined: 03-July 12

Posted 04 August 2012 - 12:35 PM

i just read that spiro only is effective at doses of 100 mg and higher. ive been thinking about restarting the medication, but at a lower dose. you just might be right.


Cinnamon -- I think that the appropriate spiro dosage also depends on what you want the spiro to do. I think that a dose of 100 mg or higher might be true for people who take spiro for hirsutism and hair loss, etc. But for acne, it seems like people can get results from significantly lower dosages. I've been on 25 mg for about a month (I cut my dose from 50 to 25 when my hair started shedding like crazy) and I still haven't had any cysts on this miniscule dose. I'd definitely try starting again on a lower dose! Good luck.

#26 cinnamon_stix

cinnamon_stix

    Member

  • Members
  • Posts & Likes
    Posts: 114
    Likes: 5
About Me
  • Joined: 24-March 11

Posted 06 August 2012 - 06:39 PM

thanks for the replies everyone. i went to the endo and he is wanting me to start on 25 mg, but it just seems like everyone else on here says you need atleast 50 to see good results.

#27 Iris9

Iris9

    New Member

  • Members
  • Posts & Likes
    Posts: 16
    Likes: 1
About Me
  • Joined: 03-July 12

Posted 13 August 2012 - 05:40 AM

I don't think that's necessarily true...I remember reading a couple logs from people who had success with 25 mg/day, but of course I can't find them now!

And lots of people have success from taking Yaz, which, as I understand it, has the equivalent of 25 mg spiro a day in it.

Good luck!

#28 rylanmede

rylanmede

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 02-December 12

Posted 02 December 2012 - 11:49 AM

Spiro doesn’t have a weight gain side effect at least not the majority but other symptoms will not last long because your body will need to get accustomed to it.
But on Spiro you may suffer fatigue, peeing more frequently, weight loss.
So you might be suffering from weight gain because may be you are not exercising more? Eating calorie rich food perhaps? Well just get a knowledge of how to gain weight and check the list of foods that are high in calories and try to eat less of those and see if your weight gain will stop then it wasn't Spiro.

#29 Julisss

Julisss

    Member

  • Members
  • Posts & Likes
    Posts: 100
    Likes: 5
About Me
  • Joined: 09-November 12

Posted 03 December 2012 - 07:34 AM

I'm in the middle of my 1st week on 75mg-s and since last evening, I am experiencing sharp/burning muscle pain on the right side of my spine... I have no idea if Spiro is causing tbis?

#30 LillyRose7

LillyRose7

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 207
    Likes: 22
About Me
  • Joined: 05-December 11

Posted 14 January 2013 - 02:36 AM

sounds like pcos to me. They could give you metformin. Its a huge success. Weight loss, reduced hair on face/body. Acne is good when i dont eat sugar on it. something about glucophage and sugar, its a big no no! BCP's and spiro can also help in addition.

#31 tracy521

tracy521

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,485
    Likes: 160
About Me
  • Joined: 18-October 05

Posted 14 January 2013 - 07:58 AM

i started on 25mg then 50mg and am now at 75mg and will go to 100mg later on this week. i have found the 50mg to do absolutely nothing for me so i am hoping 100mg will help with the cysts. i keep getting them so i know its not working yet.

Edited by tracy521, 14 January 2013 - 10:28 AM.


#32 Jessie09

Jessie09

    Junior Member

  • Members
  • Posts & Likes
    Posts: 28
    Gallery Images: 3
    Likes: 0
About Me
  • Joined: 20-December 09

Posted 27 January 2013 - 10:13 AM

Bizz~

 

Have you made any progress with your medications? I am in a similar situation and have been taking Spiro and an anti-depressant together for the last 2 years. I feel that the Spiro works a bit, but I still have frequent breakouts. I tried to off of it and had terrible breakouts in response. I recently was diagnosed with PCOS. I think the Spiro may not have been working as it should have because I do not have the proper levels of estrogen and progesterone. You should definitely get tested to see what your hormones are doing. I am currently using an estrogen patch to try and 50 mg of Spiro to see if that helps. I think for many women, especially those with PCOS, Spiro is only half the answer. Spiro helps lower androgen levels, but the female hormones need to be increased as well. For you, I would explore BCP or other hormonal supplementation.

 

I tried taking 75- 100 mg of Spiro for awhile and found it made me lethargic and depressed. Try taking a lower dose and see if that helps.